CSN Login
Members Online: 8

cure for chemotherapy induced neuropathy?

johnjohn107
Posts: 1
Joined: Sep 2012

What is the cure or medicine for chemotherapy(Dosetaxel-Taxotere) induced neuropathy?
Is 2000 mg. daily dose of B-12 helpful?

Skiffin16's picture
Skiffin16
Posts: 8103
Joined: Sep 2009

I'm sure that is one best asked and communicate through your MD's.

I'm pretty sure there might be different levels, some may be short term, others long term.

Maybe someone with more knowledge and experience medically can provide better answers.

Longtermsurvivor Pat, comes to mind....

Mean while, welcome to the forum, and I hope you stick around for awhile...

Tell us your story, so we can better provide some insight.

Best,
John

D Lewis's picture
D Lewis
Posts: 1546
Joined: Jan 2010

My neuropathy was short-term, and subsided over a period of months. Perhaps others have information about long-term neuropathy. Welcome, Johnjohn.

Deb

phrannie51's picture
phrannie51
Posts: 3849
Joined: Mar 2012

and in my lower legs....My Oncologist sent me home with N-Acetyl-L-Cysteine (NAC for short)....I take three a day. We'll see if this is just passsing or if it's permanent....(I'm sure mine came from the 6 doses of Cisplatin)...

p

CajunEagle's picture
CajunEagle
Posts: 363
Joined: Oct 2009

is Gabapentin.....300mg....3 times a day. I have very little feeling from my Knuckles to the tips of my fingers on both hands, and the same from mid arch to my toes on each foot. Been like this since 3rd of 6 Cisplatin treatments in April of 2009. I took B-12 for about 6 months, but found it didn't seem to help. I'm in no pain from this side effect, just the numbness......which flip-flops from tolerable to non from one week to the next. Maybe I need to increase dosage, and I'll ask on Wednesday. But for now, I have the feeling (pun) that it's with me for the duration.

Larry

Noellesmom
Posts: 1315
Joined: Aug 2010

Takes Neurontin (Gabapentin) but four times a day for neuropathy - also took Cisplatin but believe his neuropathy is radiation-induced.

He was told this is one of those he will take from now on.

shoeloy
Posts: 70
Joined: May 2011

I have it in both hands and legs. Gabupentin did not really help, so my doc prescribed Lyrica. Seems to help a little better. He says since I am 1 1/2 yeas after Tx that it is here to stay. I'll find something to like about it.

Loyd

Tonsil Dad's picture
Tonsil Dad
Posts: 488
Joined: Dec 2011

I would just like to throw this out there, I just read up on
neuropathy and its "Many" causes but in cancer it seems
as it is the treatment ( Rads & Chemo) that is because
of the amounts of toxins and heavy metals in the body....if
this is the case why wouldn't you look at a body detox such
as 'Clay baths', 'Epsom Salts' these are excelent at removing
toxins from the body. Look in to it, it is better than having to
keep taking meds , cause soon you'll need to do a liver detox.

And no my wife doesn't sell these detox's.

God bless
Tonsil dad,

Dan.

Greend's picture
Greend
Posts: 679
Joined: Feb 2010

Doctor says he can't treat mine and can only try to ease the symptoms. I tries neurotin and took one pill twice in one day (morning and noon) and it knocked me out...I couldn't function for 24 hours so I stopped that. I couldn't be;lieve I was supposed to work up to three pills in a week. I was too messed up to know if it worked. Where was this stuff in the 60's when.... oh well thats another story.

Denny

CajunEagle's picture
CajunEagle
Posts: 363
Joined: Oct 2009

bathe in the Epsom Salts ?? If so, I'll give it a try. Anything to stop taking a med for life.

Larry

Tonsil Dad's picture
Tonsil Dad
Posts: 488
Joined: Dec 2011

Larry you can also add Sodium Bicarbonate ( aluminum free baking soda ) to the bath
as this also aids in the detoxification to the exposure of heavy metals and radiation.
It also soothes aching muscles as well. Do a google search on the benefits of sodium
bicarbonate and epsom salts you might be pleasently suprised.
By the way, I do mine tonight ( every Tuesday ).

God bless
Tonsil dad,

Dan.

phrannie51's picture
phrannie51
Posts: 3849
Joined: Mar 2012

What a simple and relaxing solution to what I'm hoping is a passing problem....but to know something out there can draw the heavy metals from my body in a healthy way excites me.

p

Skiffin16's picture
Skiffin16
Posts: 8103
Joined: Sep 2009

I thought those were for butt soaks, LOL....

But I do like to soak in a hot tub of water with a scoop or two of the Eucalyptus Sea Salts...

JG

Pam M's picture
Pam M
Posts: 2194
Joined: Nov 2009

Think that's how it's spelled. Podiatrist (yay, ingrown toenail) gave it to me not long after treatment when I told him I had neuropathy. High dose vitamin B. I took it for a little while, then quit. Now, my neuropathy is so mild usually that I wonder if I actually still have it, or if it's a natural part of getting less young. Hee - now I'm sitting here, seeing what I can feel - admit it - several of you all did a sensation test while reading this thread, didn't you?

robinleigh's picture
robinleigh
Posts: 297
Joined: Mar 2011

Neurontin did not seem to help much so, they just put andy on lyrica. He thinks it may be helping a little better. Will try the epsom salts and find out what Metanx is...

Eddie J
Posts: 23
Joined: Sep 2012

is caused by never endings no longer triggering correctly no cure all these meds just delete the pain
go to neuropathy association of america there are vitamins minerals and herbs that will help the mylentin around the nerve endings repair themselves I tried several variables of each for three months it worked pain deminished 80 % no more meds for this

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network